Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 65, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 30, 2005, 7:00 PM CST for Perry County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 7:00 PM CST (01:00 UTC)
- Expired
- Mar 30, 2005, 7:30 PM CST
- In force
- 30 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Perry County, MS
The radar
The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:55 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1650 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 4.3
- Supercell composite
- 20.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 310101
SVRMOB
MSC111-310130-
/O.NEW.KMOB.SV.W.0065.050331T0100Z-050331T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
700 PM CST WED MAR 30 2005
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 730 PM CST
* AT 658 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8
MILES SOUTH OF BELLEVILLE...OR ABOUT 10 MILES SOUTHWEST OF NEW
AUGUSTA...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAHNED AND BELLEVILLE BY 705 PM CST
NEW AUGUSTA AND WINGATE BY 710 PM CST
KITTRELL BY 715 PM CST
HINTONVILLE BY 720 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.
LAT...LON 3111 8929 3098 8914 3121 8883 3142 8883
3143 8905
$$1 follow-up statement
000
WWUS54 KMOB 310120
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
720 PM CST WED MAR 30 2005
MSC111-310130-
/O.CON.KMOB.SV.W.0065.000000T0000Z-050331T0130Z/
PERRY MS-
720 PM CST WED MAR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CST FOR
NORTHERN PERRY COUNTY...
AT 718 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR WINGATE...OR ABOUT NEAR NEW AUGUSTA...MOVING NORTHEAST
AT 45 MPH. THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZED
HAIL.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MAHNED AND BELLEVILLE BY 705 PM CST
NEW AUGUSTA AND WINGATE BY 710 PM CST
FERGUSON...6 MILES NORTHWEST OF KITTRELL AND 8 MILES NORTHWEST OF
BEAUMONT BY 715 PM CST
HINTONVILLE BY 720 PM CST
RICHTON BY 725 PM CST
7 MILES SOUTHEAST OF RHODES BY 730 PM CST
LAT...LON 3111 8929 3098 8914 3121 8883 3142 8883
3143 8905
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:25 PM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 30, 4:25 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 425 PM CST WED MAR 30 2005 .SYNOPSIS...TODAYS WEATHER MAPS SHOW HIGH PRESSURE OFF THE EAST COAST OF FLORIDA WHILE LOW PRESSURE EVOLVES INTO THE UPPER MISSISSIPPI RIVER VALLEY. EXTENDING FROM THE LOW IS A TRAILING COLD FRONT THROUGH WESTERN MISSOURI INTO SOUTH CENTRAL TEXAS. && .SHORT TERM...CLOUDS CONTINUE TO THICKEN ACROSS THE FORECAST AREA THIS EVENING...WITH MODERATED TEMPS IN THE UPPER 60S ADVECTING IN FROM THE GULF WATERS. TEMPERATURES WILL DROP SLIGHTLY THIS EVENING AND THEN LEVEL OFF FOR THE REMAINDER OF THE NIGHT AS WARM AIR ADVECTION BALANCES WEAK RADIATIONAL COOLING. ABUNDANT LOW LEVEL MOISTURE AND INCREASING OVER-RUNNING PATTERN OVER SOUTHEAST BASED SURFACE HIGH PRESSURE WILL BRING SCATTERED COVERAGE OF SHOWERS TO THE FORECAST AREA OVERNIGHT...MAINLY AFTER MIDNIGHT. A FEW THUNDERSTORMS MAY OCCUR AFTER MIDNIGHT WITH ARRIVAL OF UPPER SHORT WAVE. THE RAIN COVERAGE WILL INCREASE ON THURSDAY TO LIKELY AS SURFACE LOW DEVELOPS OVER SOUTHEAST TEXAS AND ADVANCES NORTHEAST THURSDAY NIGHT. MODERATE CAPE AROUND 2000 J/KG AND HELICITY VALUES AROUND 200 M2/S2 IN THE WARM SECTOR IN THE AFTERNOON AND EVENING HOURS WILL ALLOW STORMS TO POTENTIALLY BECOME SEVERE. THE EXACT THREAT AREA WILL BE FINE TUNED OVER THE NEXT 24 HOURS...BUT WILL INCLUDE MOST OF THE FORECAST AREA. WENT WITH THE WARMER MAV TEMPERATURE GUIDANCE FOR FRIDAY AS CLOUDS SHOULD CLEAR BY THE AFTERNOON AS OPPOSED TO THE COOLER ETA HANGING ON TO THE WARP AROUND CLOUDS. && .LONG TERM...SYSTEM WILL EXIT THE REGION BY THE WEEKEND WITH COOLER THAN NORMAL TEMPERATURES TO FOLLOW AS UPPER TROUGH DOMINATES THE EASTERN CONUS. ZONAL FLOW WILL RETURN EARLY NEXT WEEK WITH TEMPERATURES RETURNING TO NEAR NORMAL. NEXT CHANCE OF RAIN WILL RETURN BY MIDWEEK AS ANOTHER IMPRESSIVE SYSTEM MOVE ACROSS THE SOUTHERN PLAINS. && .MARINE...THE COASTAL WATERS WILL BE IN BETWEEN A HIGH INTO THE SOUTHWEST ATLANTIC AND A FRONTAL SYSTEM THAT SETTLES INTO THE DEEP SOUTH THURSDAY. A WAVE OF LOW PRESSURE IS FORECAST TO DEVELOP ALONG THE FRONT BETWEEN PINE BLUFF ARKANSAS AND JACKSON MISSISSIPPI THURSDAY NIGHT. THE LOW IS FORECAST TO TRACK NORTHEAST INTO THE MID ATLANTIC STATES FRIDAY. AS THE LOW PASSES OFF TO THE NORTH AND EAST...A FRONTAL PASSAGE IS FORECAST INTO THE MARINE AREA FRIDAY AFTERNOON. AHEAD OF THIS BOUNDARY...THE FORECAST CALLS FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP AND TRACK EAST THROUGH THE NORTHERN GULF WATERS. SOME OF THESE POSSIBLY STRONG TO SEVERE THURSDAY NIGHT INTO FRIDAY MORNING...CREATING A MARINE HAZARD ESPECIALLY TO SMALL MARINE VESSELS. GUIDANCE SHOWS GOOD CLUSTERING WITH REGARD TO WIND DIRECTION AND SPEEDS...SUGGESTING STRONG OFFSHORE FLOW IN THE WAKE FRIDAYS FRONT AND A BUILDING SEA STATE TO AT OR ABOVE 7 FEET FRIDAY AND SATURDAY. && .FIRE WEATHER...LITTLE CONCERN THROUGH FRIDAY AS DEEP SOUTHERLY FLOW ALONG WITH WIDESPREAD RAINS ARE EXPECTED THROUGH EARLY FRIDAY MORNING. AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED OVER THE WEEKEND INTO EARLY NEXT WEEK AS BROAD AREA OF HIGH PRESSURE BUILDS OVER MUCH OF THE LOWER MS RIVER VALLEY AND NORTH CENTRAL GULF COAST. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 68 76 66 76 / 50 70 70 70 PENSACOLA 68 75 67 77 / 40 50 60 70 DESTIN 67 74 67 75 / 40 50 60 70 EVERGREEN 64 76 64 77 / 50 70 70 70 WAYNESBORO 64 78 65 74 / 60 50 70 50 CAMDEN 64 76 64 77 / 60 60 70 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Mar 30, 11:15 AM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1115 AM CST WED MAR 30 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-311100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1115 AM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP MAINLY TONIGHT AS A UPPER LEVEL DISTURBANCE PASSES ACROSS AN INCREASINGLY MOIST AIRMASS. SOME OF THE STORMS LATER TONIGHT COULD BE STRONG. HOWEVER...THE BEST CHANCES FOR ORGANIZED SEVERE WEATHER LOOKS TO REMAIN WELL NORTH OF THE AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE THREAT OF SEVERE WEATHER SHIFTS SOUTHWARD. A STRONG COLD FRONT WILL PUSH ACROSS THE REGION FRIDAY. AHEAD OF THIS FRONT...SHOWERS AND THUNDERSTORMS ARE FORECAST TO ORGANIZE...WITH A FEW STORMS BECOMING STRONG OR SEVERE THURSDAY EVENING INTO FRIDAY MORNING. THE STORM PREDICTION CENTER IN NORMAN HAS POSTED A SLIGHT CHANCE OF SEVERE THUNDERSTORMS DURING THIS TIME FRAME. NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY THURSDAY NIGHT INTO FRIDAY MORNING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:21 PM CST | Severe Thunderstorm Warning | MOB | Wayne | 25 min |
| Mar 30, 7:31 PM CST | Severe Thunderstorm Warning | MOB | Greene, Wayne | 29 min |
| Mar 30, 7:56 PM CST | Severe Thunderstorm Warning | MOB | Wayne | 34 min |
| Mar 31, 2:22 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 23 min |
| Mar 31, 7:26 AM CST | Flash Flood Warning | MOB | Wayne | 94 min |
| Mar 31, 7:48 AM CST | Flash Flood Warning | MOB | Greene | 117 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.